Alert archive / Louisiana / Flash Flood Watches in 2018

Flash Flood Watch 2, NWS Jackson, MS

February 20, 20187 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood watch at Feb 20, 2018, 3:43 PM CST for 7 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 21, 2018, 6:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2018, 3:43 PM CST (21:43 UTC)
In effect from
Feb 21, 2018, 6:00 AM CST
Expired
Feb 22, 2018, 12:00 PM CST
In force
30 hr
Issued by
NWS Jackson, MS
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WGUS64 KJAN 202143
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jackson MS
343 PM CST Tue Feb 20 2018

...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS
OF THE ARKLAMISS DELTA REGION WEDNESDAY THROUGH THURSDAY MORNING...

ARZ074-075-MSZ018-210545-
/O.NEW.KJAN.FF.A.0002.180221T1200Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley-Chicot-Bolivar-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, and Cleveland
343 PM CST Tue Feb 20 2018

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

The National Weather Service in Jackson has issued a

* Flash Flood Watch for portions of southeast Arkansas and 
  northwest Mississippi, including the following areas in 
  southeast Arkansas, Ashley and Chicot. In northwest 
  Mississippi, Bolivar. 

* From Wednesday morning through Thursday morning

* Multiple rounds of thunderstorms with heavy rainfall could bring
  3-5" of rain with locally higher amounts possible.

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$
7 follow-up statements
607 
WGUS64 KJAN 210412
FFAJAN

Flood Watch
National Weather Service Jackson MS
1012 PM CST Tue Feb 20 2018

...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS
OF THE ARKLAMISS DELTA REGION WEDNESDAY THROUGH THURSDAY
MORNING...

ARZ074-075-MSZ018-211215-
/O.CON.KJAN.FF.A.0002.180221T1200Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley-Chicot-Bolivar-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, and Cleveland
1012 PM CST Tue Feb 20 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST WEDNESDAY
THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southeast Arkansas and northwest Mississippi, 
  including the following areas in southeast Arkansas, Ashley 
  and Chicot. In northwest Mississippi, Bolivar. 

* From 6 AM CST Wednesday through Thursday morning

* Multiple rounds of thunderstorms with heavy rainfall could 
  bring 3-5" of rain with locally higher amounts possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$
611 
WGUS64 KJAN 211033
FFAJAN

Flood Watch
National Weather Service Jackson MS
433 AM CST Wed Feb 21 2018

...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS
OF THE ARKLAMISS DELTA REGION TODAY THROUGH THURSDAY MORNING...

ARZ074-075-MSZ018-211800-
/O.CON.KJAN.FF.A.0002.180221T1200Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley-Chicot-Bolivar-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, and Cleveland
433 AM CST Wed Feb 21 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for...

* Portions of southeast Arkansas and northwest Mississippi, 
  including the following areas in southeast Arkansas, Ashley 
  and Chicot. In northwest Mississippi, Bolivar. 

* Through Thursday morning.

* Multiple rounds of showers and thunderstorms producing heavy 
  rainfall could bring 3 to 5 inches of rain, with locally higher 
  amounts possible. 

* The flooding of roads, low lying areas, and areas with poor
  drainage will be possible. If encountering flooded roads, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

19
812 
WGUS64 KJAN 211600
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jackson MS
1000 AM CST Wed Feb 21 2018

...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS
OF THE ARKLAMISS DELTA REGION THIS AFTERNOON THROUGH THURSDAY 
MORNING...

LAZ007>009-015-016-023-025-MSZ019-034-035-040-041-220000-
/O.EXA.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Tensas-Sunflower-Washington-Humphreys-Issaquena-
Sharkey-
Including the cities of Bastrop, Oak Grove, Epps, 
Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Newellton,
St. Joseph, Waterproof, Indianola, Ruleville, Greenville, 
Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla
1000 AM CST Wed Feb 21 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

The National Weather Service in Jackson has expanded the

* Flash Flood Watch to include portions of northeast Louisiana 
  and Mississippi, including the following areas in northeast 
  Louisiana, East Carroll, Franklin LA, Madison LA, Morehouse, 
  Richland, Tensas and West Carroll. In Mississippi, Humphreys, 
  Issaquena, Sharkey, Sunflower and Washington. 

* Through Thursday morning

* Multiple rounds of showers and thunderstorms producing heavy 
  rainfall could bring 3 to 5 inches of rain, with locally 
  higher amounts possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roads, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

ARZ074-075-MSZ018-220000-
/O.CON.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley-Chicot-Bolivar-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, and Cleveland
1000 AM CST Wed Feb 21 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southeast Arkansas and northwest Mississippi, 
  including the following areas in southeast Arkansas, Ashley 
  and Chicot. In northwest Mississippi, Bolivar. 

* Through Thursday morning

* Multiple rounds of showers and thunderstorms producing heavy 
  rainfall could bring 3 to 5 inches of rain, with locally 
  higher amounts possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roads, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$
984 
WGUS64 KJAN 220302
FFAJAN

Flood Watch
National Weather Service Jackson MS
902 PM CST Wed Feb 21 2018

...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS
OF THE ARKLAMISS DELTA REGION THROUGH THURSDAY MORNING...

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-034-035-040-041-
221115-
/O.CON.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Washington-
Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenville, Belzoni, Isola, Mayersville, Rolling Fork,
and Anguilla
902 PM CST Wed Feb 21 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of southeast Arkansas, northeast Louisiana and 
  Mississippi, including the following areas in southeast 
  Arkansas, Ashley and Chicot. In northeast Louisiana, East 
  Carroll, Franklin LA, Madison LA, Morehouse, Richland, Tensas 
  and West Carroll. In Mississippi, Bolivar, Humphreys, 
  Issaquena, Sharkey, Sunflower and Washington. 

* Through Thursday morning

* Multiple rounds of showers and thunderstorms producing heavy 
  rainfall could bring 3 to 5 inches of rain, with locally 
  higher amounts possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roads, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$
178 
WGUS64 KJAN 220621
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jackson MS
1221 AM CST Thu Feb 22 2018

...POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS
OF THE ARKLAMISS DELTA REGION THROUGH EARLY TODAY...

LAZ024-026-221430-
/O.EXA.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Catahoula-Concordia-
Including the cities of Jonesville, Harrisonburg, Vidalia, 
Ferriday, and West Ferriday
1221 AM CST Thu Feb 22 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Jackson has expanded the

* Flash Flood Watch to include a portion of northeast Louisiana, 
  including the following areas Catahoula and Concordia. 

* Until noon CST today

* Multiple rounds of showers and thunderstorms producing heavy 
  rainfall could bring 3 to 5 inches of rain, with locally 
  higher amounts possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roads, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-034-035-040-041-
221430-
/O.CON.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Washington-
Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Newellton, St. Joseph, Waterproof, Cleveland, Indianola, 
Ruleville, Greenville, Belzoni, Isola, Mayersville, Rolling Fork,
and Anguilla
1221 AM CST Thu Feb 22 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

The Flash Flood Watch continues for

* Portions of southeast Arkansas, northeast Louisiana and 
  Mississippi, including the following areas in southeast 
  Arkansas, Ashley and Chicot. In northeast Louisiana, East 
  Carroll, Franklin LA, Madison LA, Morehouse, Richland, Tensas 
  and West Carroll. In Mississippi, Bolivar, Humphreys, 
  Issaquena, Sharkey, Sunflower and Washington. 

* Until noon CST today

* Multiple rounds of showers and thunderstorms producing heavy 
  rainfall could bring 3 to 5 inches of rain, with locally 
  higher amounts possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roads, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

DL
052 
WGUS64 KJAN 220942
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jackson MS
342 AM CST Thu Feb 22 2018

...FLASH FLOODING OVER PORTIONS OF THE ARKLAMISS DELTA REGION 
THROUGH THIS MORNING...

LAZ026-221045-
/O.CAN.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Concordia-
Including the cities of Vidalia, Ferriday, and West Ferriday
342 AM CST Thu Feb 22 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Concordia Parish has been canceled. The
threat for heavy rain this morning will remain mainly north of 
the area.

$$

MSZ025-221745-
/O.EXA.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leflore-
Including the city of Greenwood
342 AM CST Thu Feb 22 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Jackson has expanded the

* Flash Flood Watch to include a portion of north central 
  Mississippi, including the following area Leflore. 

* Until noon CST today

* Multiple rounds of showers and thunderstorms producing heavy 
  rainfall could bring 2 to 4 inches of rain, with locally 
  higher amounts possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roads, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-034-035-040-041-
221745-
/O.CON.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-
Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Cleveland, Indianola, Ruleville, Greenville, Belzoni, Isola, 
Mayersville, Rolling Fork, and Anguilla
342 AM CST Thu Feb 22 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

The Flash Flood Watch continues for

* Portions of southeast Arkansas, northeast Louisiana and 
  Mississippi, including the following areas in southeast 
  Arkansas, Ashley and Chicot. In northeast Louisiana, 
  Catahoula, East Carroll, Franklin LA, Madison LA, Morehouse, 
  Richland, Tensas and West Carroll. In Mississippi, Bolivar, 
  Humphreys, Issaquena, Sharkey, Sunflower and Washington. 

* Until noon CST today

* Multiple rounds of showers and thunderstorms producing heavy 
  rainfall could bring 3 to 5 inches of rain, with locally 
  higher amounts possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roads, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

DL
108 
WGUS64 KJAN 221825
FFAJAN

Flood Watch
National Weather Service Jackson MS
1225 PM CST Thu Feb 22 2018



ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034-035-040-
041-221930-
/O.EXP.KJAN.FF.A.0002.000000T0000Z-180222T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Issaquena-Sharkey-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, 
Isola, Mayersville, Rolling Fork, and Anguilla
1225 PM CST Thu Feb 22 2018

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of southeast Arkansas,
northeast Louisiana and Mississippi has expired. While rain will
continue into the region this afternoon, rainfall amounts and
rates are not expected to be very high to cause flash flooding. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Feb 20, 11:40 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Feb 20, 11:40 AM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1140 AM CST Tue Feb 20 2018

...WET PATTERN IN ORDER FOR THE REMAINDER OF THE WEEK...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
VFR, MVFR, and IFR flight conditions are possible through the
region over the next 24 hrs due to low CIGs. MVFR CIGs will be
apparent arewide wide today as moisture continues to advect into
the region from the Gulf. A few breaks in the cloud deck may
result in CIGs becoming SCT but this should be short-lived. Winds
will be strong and from the south with gusts up to 25kts expected
in the Delta. The best chances for showers will exist near KHBG
today. CIGs will lower to IFR levels tonight as wind speeds
lessen. Rain chances will begin to increase late in the TAF
period.

&&

.DISCUSSION...

Light isolated shower activity is beginning to be noted on
surrounding radars in areas just outside of our forecast region,
mainly to the south and west. Expect coverage of the light shower
activity to continue to increase over the next few hours while
spreading into the region. The best chances of showers will
remain in our southern MS Counties and our Louisiana Parishes
throughout the day. Otherwise, expect another abnormally warm day
with temps reach the low to mid 80s. High temperatures records
will be in jeopardy at a few climo sites. No significant changes
were made to the previous forecast.

Prior discussion below:

Today and Tonight...High pressure at the surface will remain firmly
wedged into the region from the east, resulting in continued
southerly flow over the forecast area through the period.  Aloft,
continued strong ridging over the Southeast United States and Gulf
of Mexico, will also maintain a steady southerly flow of moisture
across the region.  This will all result in similar conditions
today, compared to those observed on Monday.

A continued tight pressure gradient will likewise keep the
aforementioned southerly winds breezy over the CWA today, especially
across the Delta. Sustained south winds across most of the forecast
area will generally be between 15-20 mph, with gusts around 25 mph
possible. However in the Delta, sustained winds will hover more so
up around 20 mph, with a few gusts around 30 mph possible.

Otherwise, look for partly to mostly cloudy skies overhead, with
continued well above normal conditions. Some isolated showers will
be possible during the afternoon hours, but most of the forecast
area will remain dry.  Highs will once again top out in the lower
80s.  Clouds will remain over the region tonight, as lows remain
mild and fall into the middle and upper 60s.  A cold front trying to
push into the region from the west, will bring at least a chance for
showers and perhaps an isolated storm, to far western portions of
the CWA towards day break Wednesday. /19/

Wednesday and Thursday: A cold front will continue edging eastward
toward the area Wednesday as an upper disturbance lifts northward
on the eastern periphery of an unyielding upper trough over the
western CONUS. The front will then stall roughly along the Monroe
to Grenada corridor Wednesday afternoon and evening before slowly
lifting north/westward again on Thursday. Ahead of the front,
scattered isentropically induced showers and isolated storms will
be possible, but weak inhibition and/or lack of upper forcing will
limit the heavier precipitation to along and behind the front
itself. With the front stalling and wavering over the northwestern
portion of the area, localized flooding remains of concern, with
SREF mean QPF still around 2-3" in our Delta counties/parishes.
This is particularly the case given recent above normal rainfall
and precedent river flooding. However, there is some uncertainty
as to whether the axis of heaviest rain will make it into the
area, with successive runs of the NAM depicting a drier solution
over much of the area. Sufficient instability will exist for
thunderstorms, but a lack of upper forcing and marginal deep layer
shear will preclude a severe weather threat. For the HWO and
graphics, we will maintain the existing limited threat for
flooding, with a close eye on potential adjustments as we move
into a closer time frame.

Friday and Saturday: With the front withdrawing, a relative lull
in precip is possible Thursday night into early Friday. The upper
level pattern will finally begin to evolve as a stronger shortwave
dives along the Pacific coast and through the Four Corners region
and a strengthening subtropical branch of the upper jet develops
into the Southern Plains. As the mid level shortwave swings
eastward, a new surface cyclone will develop with the associated
cold front moving into the area late Saturday into Sunday,
bringing renewed rain and thunderstorm chances. Model agreement
on the strength of this system has decreased, with the GFS now
more of an outlier depicting a notably more formidable shortwave.
If that solution were to pan out, severe weather would be more
likely with this system. However, with a trend toward a less
amplified wave in the other global models and this still being 5
days out, I'm hesitant to begin advertising a severe threat in
the HWO and associated graphics at this point. We'll also have to
be mindful that additional heavy rainfall could further aggravate
any ongoing flooding from earlier in the week.

Sunday and Monday: The upper pattern will become more zonal, with
the upper jet near or just north of the forecast area, meaning
the surface front will stall near or just south. Consequently,
periodic rain chances will persist into early next week as upper
divergence promotes continued lift of moist air over the stalled
frontal slope. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  66  81  66 /  21  15  56  71
Meridian      82  65  82  67 /  19  14  49  50
Vicksburg     83  67  79  65 /  24  16  81  85
Hattiesburg   82  66  83  67 /  27  23  53  44
Natchez       84  68  80  67 /  25  23  64  72
Greenville    79  65  68  54 /  26  37 100 100
Greenwood     80  66  74  61 /  16  14  92  85

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JPM3
Hazardous weather outlook, Feb 20, 5:01 AM CST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
501 AM CST Tue Feb 20 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
501 AM CST Tue Feb 20 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Flash flooding and river flooding are possible across southeast
Arkansas, portions of northeast Louisiana, and the Mississippi
Delta Wednesday afternoon into Thursday morning and again this
weekend. Total rainfall of two to four inches is expected, with
locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 12:21 PM CSTRiver Flood AdvisoryJANBolivar, Washington35 hr
Feb 20, 12:21 PM CSTRiver Flood AdvisoryJANIssaquena, Washington35 hr
Feb 20, 12:21 PM CSTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren35 hr
Feb 20, 12:21 PM CSTRiver Flood AdvisoryJANAdams, Wilkinson35 hr

Nearby

Flash Flood Watches in Louisiana, 2018Flash Flood Watches in Mississippi, 2018Flash Flood Watches in Arkansas, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.